Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 604, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 20, 2001, 10:39 PM CDT for Kingfisher County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 20, 2001, 10:39 PM CDT (03:39 UTC)
- Expired
- Sep 20, 2001, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingfisher County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 11:25 PM CDT | Hail 0.88 | Dover, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS54 KOUN 210339
SVROKC
OKC073-210430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT THU SEP 20 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINGFISHER COUNTY IN CENTRAL OKLAHOMA
* UNTIL 1130 PM CDT
* AT 1039 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER
LOYAL...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE DOVER...HENNESSEY AND LOYAL
HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.
LAT...LON 3599 9821 3586 9813 3588 9771 3616 9770
3615 9813
33/DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:40 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 20, 9:40 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 940 PM CDT THU SEP 20 2001 ONE MORE ZONE UPDATE ISSUED TO CLEAN THINGS UP A BIT BASED ON LATEST RADAR TRENDS. REMOVED MENTION OF SEVERE BUT KEPT HEAVY RAIN PROSPECTS ALL AREAS. ADJUSTED A FEW LOW TEMPS OVERNIGHT BASED ON RECENT TRENDS AND REMOVED TEMPORAL WORDING FOR WINDS IN SOME OF THE GROUPS. STILL EXPECTING MORE RAINFALL OVERNIGHT WITH APPROACH OF SHORT WAVE. .OUN... OK...FLASH FLOOD WATCH AFTER MIDNIGHT FOR OKZ 030>032-039>043-045>048-050>052 TX...NONE. 33/DLF
In the hours before
Local storm report, Sep 20, 7:50 PM CDT, 2 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM VERA TX WIND DAMAGE. POWER POLES
09/20/01 KNOX DOWN. AMATEUR RADIO
REPORT.
JLocal storm report, Sep 20, 8:00 PM CDT, 2 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 3 E BUFFALO OK .75 INCH HAIL
09/20/01 HARPER PUBLIC REPORT
0740 PM 10 E BUFFALO OK 1.25 INCH HAIL
09/20/01 HARPER SPOTTER REPORT
JLocal storm report, Sep 20, 8:07 PM CDT, 2 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 4 NNW PLAINVIEW OK .75 INCH HAIL
09/20/01 WOODS PUBLIC REPORT
JLocal storm report, Sep 20, 8:45 PM CDT, 1 hour 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 5 N WOODWARD OK 1.00 INCH HAIL
09/20/01 WOODWARD SPOTTER REPORT
JLocal storm report, Sep 20, 9:09 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 9 SSW WOODWARD OK .75 INCH HAIL
09/20/01 WOODWARD PUBLIC REPORT
JLocal storm report, Sep 20, 10:37 PM CDT, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 31/2 W WATONGA OK .88 INCH HAIL
09/20/01 BLAINE SHERIFFS OFFICE REPORT
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 45 min |
| Sep 20, 8:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Sep 20, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 32 min |
| Sep 20, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 45 min |
| Sep 20, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 41 min |
| Sep 20, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 27 min |
| Sep 20, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 51 min |
| Sep 20, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Sep 21, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.